Investigation of ejaculatory disorder by silodosin in the treatment of prostatic hyperplasia
1 Department of Urology, Imaichi Hospital, 381 Imaichi, Tochigi, Nikko-shi, Japan
2 Department of Urology, Faculty of Reno-urology Surgery, Jichi Medical University, 3311-1 Yakushiji, Tochigi, Shimotsuke-shi, Japan
BMC Urology 2012, 12:29 doi:10.1186/1471-2490-12-29Published: 19 October 2012
To assess the ejaculatory disorder caused by silodosin in the prostatic hyperplasia patients who carry out sexual actions (sexual intercourse, masturbation).
The subjects of this study were 91 patients who had been clinically diagnosed to have LUTS/BPH at this hospital, who were administered silodosin at 4 mg twice a day, and who gave response to a questionnaire survey related to ejaculatory disorder. Sexual intercourse and masturbation were regarded as sexual actions in this study.
Ejaculatory disorder occurred in 38 (42%) of the 91 silodosin administration cases. Forty (44%) of the 91 patients answered that they carried out sexual actions after oral intake of silodosin. When the investigation was conducted only in those who exercised sexual actions, ejaculatory disorder was observed in 38 (95%) of these 40 patients, indicating a high incidence. When asked if disturbed by the ejaculatory disorder, 29 (76%) of the 38 patients who had ejaculatory disorder answered yes. Oral silodosin was discontinued due to the ejaculatory disorder in 2 (5%) of these patients. On the whole, the discontinuation rate of oral silodosin was 2% (2/91 patients).
It was demonstrated that the administration of silodosin induced ejaculatory disorder at a high incidence. Since it is possible that the high frequency of ejaculatory disorder by silodosin may reduce QOL, it is considered necessary to provide sufficient information related to ejaculatory disorder at the time of treatment with silodosin.